Alert archive / Indiana / Wind Chill Warnings in 2024

Wind Chill Warning 2, NWS Indianapolis, IN

January 14, 202410 counties in Indiana

NWS Indianapolis, IN issued this wind chill warning at Jan 14, 2024, 8:43 PM EST for 10 counties in Indiana. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2024, 8:43 PM EST (01:43 UTC)
Expired
Jan 15, 2024, 12:00 PM EST
In force
15 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WWUS43 KIND 150143
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
843 PM EST Sun Jan 14 2024

INZ021-028>031-035>038-043-150945-
/O.UPG.KIND.WC.Y.0002.000000T0000Z-240115T1700Z/
/O.NEW.KIND.WC.W.0002.240115T0143Z-240115T1700Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Vermillion-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Clinton, and Fairview Park
843 PM EST Sun Jan 14 2024

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 27 
  below zero.

* WHERE...Portions of central, north central and west central 
  Indiana.

* WHEN...Until noon EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Coldest wind chills expected near daybreak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

INZ056-057-061>065-150945-
/O.EXA.KIND.WC.Y.0001.000000T0000Z-240115T1700Z/
Shelby-Rush-Greene-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Shelbyville, Rushville, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, and Greensburg
843 PM EST Sun Jan 14 2024

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Very cold wind chills. Wind chills as low as 20 below 
  zero.

* WHERE...Portions of central, south central and southwest 
  Indiana.

* WHEN...Until noon EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

INZ039>042-045>049-051>055-060-150945-
/O.CON.KIND.WC.Y.0001.000000T0000Z-240115T1700Z/
Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion-
Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Sullivan-
Including the cities of Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, 
Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, 
Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Sullivan, 
Carlisle, Shelburn, and Farmersburg
843 PM EST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Very cold wind chills. Wind chills as low as 24 below 
  zero.

* WHERE...Portions of central, east central, southwest and west 
  central Indiana.

* WHEN...Until noon EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Coldest wind chills expected near daybreak
  with brief periods where wind chills may drop to 25 below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

INZ044-150945-
/O.CON.KIND.WC.Y.0002.000000T0000Z-240115T1700Z/
Parke-
Including the cities of Rockville, Montezuma, and Rosedale
843 PM EST Sun Jan 14 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Parke County.

* WHEN...Until noon EST Monday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Coldest wind chills expected near daybreak
  with brief periods where wind chills may drop to 25 below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
3 follow-up statements
084 
WWUS43 KIND 150828
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
328 AM EST Mon Jan 15 2024

INZ021-028>031-035>038-043-151630-
/O.CON.KIND.WC.W.0002.000000T0000Z-240115T1700Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Vermillion-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Clinton, and Fairview Park
328 AM EST Mon Jan 15 2024

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 25 
  below zero.

* WHERE...Portions of central, north central and west central 
  Indiana.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

INZ039>042-045>049-051>057-060>065-151630-
/O.CON.KIND.WC.Y.0001.000000T0000Z-240115T1700Z/
Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion-
Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-
Greene-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, 
Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, 
Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, and Greensburg
328 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Portions of central, east central, south central, 
  southwest and west central Indiana.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

INZ044-151630-
/O.CON.KIND.WC.Y.0002.000000T0000Z-240115T1700Z/
Parke-
Including the cities of Rockville, Montezuma, and Rosedale
328 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Parke County.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
303 
WWUS43 KIND 151448
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
948 AM EST Mon Jan 15 2024

INZ021-028>031-035>038-043-151700-
/O.CON.KIND.WC.W.0002.000000T0000Z-240115T1700Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Vermillion-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Clinton, and Fairview Park
948 AM EST Mon Jan 15 2024

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 25 
  below zero. 

* WHERE...Portions of central, north central and west central 
  Indiana. 

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

INZ039>042-045>049-051>057-060>065-151700-
/O.CON.KIND.WC.Y.0001.000000T0000Z-240115T1700Z/
Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion-
Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-
Greene-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, 
Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, 
Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, and Greensburg
948 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as near 25 
  below zero. 

* WHERE...Portions of central, east central, south central, 
  southwest and west central Indiana. 

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

INZ044-151700-
/O.CON.KIND.WC.Y.0002.000000T0000Z-240115T1700Z/
Parke-
Including the cities of Rockville, Montezuma, and Rosedale
948 AM EST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as near 25 
  below zero. 

* WHERE...Parke County.

* WHEN...Until noon EST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$
695 
WWUS43 KIND 151706
WSWIND

URGENT - WINTER WEATHER MESSAGE
National Weather Service Indianapolis IN
1206 PM EST Mon Jan 15 2024

INZ021-028>031-035>038-043-151815-
/O.EXP.KIND.WC.W.0002.000000T0000Z-240115T1700Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Vermillion-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Clinton, and Fairview Park
1206 PM EST Mon Jan 15 2024

...WIND CHILL WARNING HAS EXPIRED...

The wind chill warning has expired. It will still be bitterly
cold, however, with below zero wind chills this afternoon. 

$$

INZ039>042-045>049-051>057-060>065-151815-
/O.EXP.KIND.WC.Y.0001.000000T0000Z-240115T1700Z/
Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion-
Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-
Greene-Monroe-Brown-Bartholomew-Decatur-
Including the cities of Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Union City, Farmland, Parker City, 
Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, 
Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, 
Bloomfield, Jasonville, Worthington, Bloomington, Nashville, 
Columbus, and Greensburg
1206 PM EST Mon Jan 15 2024

...WIND CHILL ADVISORY HAS EXPIRED...

The wind chill warning has expired. It will still be bitterly
cold, however, with below zero wind chills this afternoon.

$$

INZ044-151815-
/O.EXP.KIND.WC.Y.0002.000000T0000Z-240115T1700Z/
Parke-
Including the cities of Rockville, Montezuma, and Rosedale
1206 PM EST Mon Jan 15 2024

...WIND CHILL ADVISORY HAS EXPIRED...

The wind chill warning has expired. It will still be bitterly
cold, however, with below zero wind chills this afternoon.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 6:07 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 14, 6:07 PM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
607 PM EST Sun Jan 14 2024

.Key Messages...

- A Wind Chill Advisory is in effect through Noon Monday.

- Temperatures will remain bitterly cold through Tuesday night,
  with sub-zero wind chills.

- Light snow possible late Monday night; total snow accumulations
  up to an inch.

- Snow chances return Thursday into Friday.

&&

.Short Term...(This evening through Monday)
Issued at 300 PM EST Sun Jan 14 2024

Surface analysis this afternoon is showing Arctic high pressure
from Alberta into the Tennessee and Ohio Valleys with a wound up low
over northern Quebec. Meanwhile, fast northwest flow aloft was
overhead with a deep trough over the Great Lakes and all but western
Canada. Meanwhile, Day Snow-Fog RGB visibility product and obs were
indicating increasing AC and cirrus approaching Missouri and
Illinois. Although, there were also a few sites with lingering
stratocu.

Wind chills earlier this morning made it as low as 31 degrees below
zero at a few spots north of I-70. However, the relaxing surface
pressure gradient has resulted in decreasing winds and wind chills
to drop below warning criteria.

Tonight...

Model layered RH progs and Hi-Res soundings support lingering mid
and high clouds tonight with the potential for clearing from
northwest to southeast toward daybreak. The increase in cloud cover
should keep temperatures from not getting quite as cold as they
did last night. That said, look for overnight lows in the negative
single digits over northwestern sections, where the clouds should
clear out. Conversely, with thicker clouds, south central sections
should mostly stay zero degrees or above.

Winds will drop off tonight as Arctic high pressure builds
in with a resultant weakened surface low pressure gradient. Even so,
wind chills should still drop into wind chill advisory
criteria (-15F to -24F) over most locales near and north of
Interstate 70 through Noon, So, plan on extended the  Wind
Chill Advisory through Noon. Meanwhile, an SPS was issued for wind
chills from 3 to`14 degrees below zero south of the wind advisory.

Monday...

After a brutally cold start to the morning and increasing breaks in
the clouds per BUFKIT and layered RH progs, an upper wave will move
into the Missouri Valley as a 130kt jet streak rounds its base.
An increase in moisture and forcing should be enough to produce a
few late day snow showers and or flurries, mainly southwest.
Temperatures will be lucky to make it out of the single digits over
northwestern sections with Arctic high pressure lingering. That
said, weaker surface pressure gradient will lesson the impact of
wind.

&&

.Long Term...(Monday night through Sunday)
Issued at 300 PM EST Sun Jan 14 2024

The primary forecast challenge through the long range is continued
cold temperatures and occasional snow chances.

SYNOPTIC OVERVIEW

The Polar Jet currently resides over the CONUS, and is cyclonically
curved east of the Rockies. A large upper-level low pressure system
spins to our north across eastern Canada. Strongly negative NAO and
AO teleconnections promote a blocking pattern, which should keep the
upper low from moving out. As such, the current jet stream
configuration is expected to persist through the coming week.

Shortwaves embedded in the flow are to pass through at times this
week, with two in particular bringing snowfall chances. One passes
through Monday into Tuesday, and a more potent one passing by
Thursday into Friday. Surface high pressure situated mainly to our
west will limit potential for southerly return flow, so no major
warming trend is likely. A brief period of southwesterly winds ahead
of the Thursday wave is possible, which may increase available
moisture for precipitation.

Some signals exist in the day 8-14 period of a warming trend with
some active weather. A positively trending NAO/AO lends weight to
this scenario.

WEATHER HAZARDS AND IMPACTS

First and foremost, very cold temperatures are to continue this
week. And the prolonged nature of the cold may add stress to those
without the means to endure it. A brief "warm up" is possible
Wednesday into Thursday, ahead of the second shortwave, with highs
climbing into the upper 20s to low 30s. However, another surge of
arctic air is increasingly likely after the system passes by,
regardless of snowfall. Highs dropping back into the teens with
single digit lows, along with wind chills down to -20, are expected.

Regarding snowfall, two opportunities exist. As mentioned above, the
first is associated with wave arriving Monday. Total liquid QPF
appears very light, and only a few hundredths are anticipated.
However, with high snow ratios of near 20:1 up to an inch is
possible where the best forcing sets up. To avoid confusion, this
wave is distinct from the disturbance bringing snow this evening
south of our CWA.

The second opportunity for snow is Thursday into Friday. A large low
pressure currently spinning far out in the Pacific Ocean is the
feature of interest. It should lift northeastward into the Pacific
Northwest and become embedded in the polar jet, diving southeastward
until reaching Indiana. By this point it will be loosely organized,
and deprived of moisture...but still presents the potential for
accumulating snow.

FORECAST CONFIDENCE

NAEFS/ECMWF ensembles consistently show temperatures in the 10th
percentile or lower compared to climatological norms. GEFS spaghetti
plots show little variation in the mean 500mb heights through much
of the week. Additionally, teleconnections support continued
blocking and troughing through the week. As such, forecast
confidence is high regarding cold temperatures through the period.

Confidence is lower for snowfall, but increasing. Guidance has come
into more of an agreement for the Tuesday wave. Variance in guidance
remains for the Thursday wave, both in the run-to-run in individual
models and from model to model. Still, the majority of guidance
shows this system in some form or another.

&&

.Aviation...(00Z TAF Issuance)
Issued at 607 PM EST Sun Jan 14 2024

Impacts:

-Brief MVFR cigs through 08Z.

 Discussion:

Generally VFR cigs expected through the early overnight hours, but
brief periods of cigs around 025 are expected. Highest confidence in
these lower cigs will be at LAF.  Outside of that, VFR conditions
expected through the TAF period with westerly winds around 6-10kts
and scattered high clouds.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon EST Monday for INZ021-028>031-
035>049-051>055-060.

&&

Short Term...MK
Long Term...Eckhoff
Aviation...White
Hazardous weather outlook, Jan 14, 1:06 PM EST, 7 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
106 PM EST Sun Jan 14 2024

INZ021-028>031-035>049-051>055-060-151000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Sullivan-
106 PM EST Sun Jan 14 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Through Tonight.

Weather hazards expected...

  Elevated excessive cold risk.

DISCUSSION...

Arctic high pressure over the region will allow for wind chill
values to reach -15 to -24 much of today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of frigid temperatures is expected to continue
through the coming week. Air temperatures will fall to below zero
for parts of the area Monday into Monday night. Wind chills may
approach -20 degrees for parts of the area.

The bitterly cold temperatures will raise concerns for ice jams
along area rivers and streams from late this weekend into next
week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

INZ056-057-061>065-067>072-151000-
Shelby-Rush-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
106 PM EST Sun Jan 14 2024

This Hazardous Weather Outlook is for Central Indiana.

.DAY ONE...Through Tonight.

Weather hazards expected...

  Elevated excessive cold risk.

DISCUSSION...

Arctic high pressure over the region will allow for wind chill
values to reach -3 to -14 much of today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A prolonged period of frigid temperatures is expected to continue
through the coming week. Air temperatures will fall to below zero
for parts of the area Monday into Monday night. Wind chills may
approach -20 degrees for parts of the area.

The bitterly cold temperatures will raise concerns for ice jams
along area rivers and streams from late this weekend into next
week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

This product in graphical format...along with other weather...
hydrological and climate information...at:

http://www.weather.gov/erh/ghwo?wfo=ind
http://www.weather.gov/ind

WFO IND

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 1:57 PM ESTWind Chill AdvisoryINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 16 more22 hr

Nearby

Wind Chill Warnings in Indiana, 2024Every wind chill warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.